Alert archive / Florida / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 19, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Apr 6, 2008, 6:19 PM EDT for Broward County, Palm Beach County, Florida. It was in force for 56 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 6, 2008, 6:19 PM EDT (22:19 UTC)
- Expired
- Apr 6, 2008, 7:15 PM EDT
- In force
- 56 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
Counties Broward County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 86 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 6, 6:22 PM EDT | TSTM WND GST 0 | 25 Nw Hollywood, FL | WIND GUSTS TO NEAR 60 MPH WITH PEA SIZED HAIL AND FUNNEL CLOUD ALONG HIGHWAY 27 |
| Apr 6, 6:22 PM EDT | TSTM WND GST 60 | 25 Nw Hollywood, FL | WIND GUSTS TO NEAR 60 MPH WITH PEA SIZED HAIL AND FUNNEL CLOUD ALONG HIGHWAY 27 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 10.3 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 201 J/kg
- Mixed-layer CIN
- -160 J/kg
- Mixed-layer LCL
- 698 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -86 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 062219 SVRMFL FLC011-099-062315- /O.NEW.KMFL.SV.W.0019.080406T2219Z-080406T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 619 PM EDT SUN APR 6 2008 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL BROWARD COUNTY IN SOUTH FLORIDA. SOUTH CENTRAL PALM BEACH COUNTY IN SOUTH FLORIDA. * UNTIL 715 PM EDT * AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER NORTH CENTRAL BROWARD COUNTY...AND MOVING NORTHEAST AT 20 MPH. * THE STORM WILL AFFECT... HIGHWAY 27 FROM OKEELANTA TO INTERSTATE 75. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4528 TO REPORT SEVERE WEATHER. LAT...LON 2657 8041 2637 8022 2616 8063 2623 8075 TIME...MOT...LOC 2219Z 243DEG 17KT 2628 8055 $$ TINGLER
3 follow-up statements
000 WWUS52 KMFL 062236 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 636 PM EDT SUN APR 6 2008 FLC011-099-062315- /O.CON.KMFL.SV.W.0019.000000T0000Z-080406T2315Z/ PALM BEACH FL-BROWARD FL- 636 PM EDT SUN APR 6 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT FOR NORTH CENTRAL BROWARD AND SOUTH CENTRAL PALM BEACH COUNTIES... AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER NORTH CENTRAL BROWARD COUNTY...MOVING NORTHEAST AT 20 MPH. SEVERE THUNDERSTORMS CAN ALSO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4528 TO REPORT SEVERE WEATHER. LAT...LON 2657 8041 2637 8022 2616 8063 2623 8075 TIME...MOT...LOC 2236Z 243DEG 17KT 2632 8047 $$ TINGLER
000 WWUS52 KMFL 062254 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 654 PM EDT SUN APR 6 2008 FLC011-099-062315- /O.CON.KMFL.SV.W.0019.000000T0000Z-080406T2315Z/ PALM BEACH FL-BROWARD FL- 654 PM EDT SUN APR 6 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT FOR NORTH CENTRAL BROWARD AND SOUTH CENTRAL PALM BEACH COUNTIES... AT 651 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EXTREME SOUTH CENTRAL PALM BEACH COUNTY...MOVING NORTHEAST AT 20 MPH. SEVERE THUNDERSTORMS CAN ALSO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED. LAT...LON 2654 8039 2637 8022 2625 8046 2637 8056 TIME...MOT...LOC 2254Z 243DEG 17KT 2635 8039 $$ TINGLER
000 WWUS52 KMFL 062315 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 714 PM EDT SUN APR 6 2008 FLC011-099-062324- /O.CAN.KMFL.SV.W.0019.000000T0000Z-080406T2315Z/ PALM BEACH FL-BROWARD FL- 714 PM EDT SUN APR 6 2008 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL BROWARD AND SOUTH CENTRAL PALM BEACH COUNTIES IS CANCELLED AS THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED... HOWEVER THIS STORM STILL REMAINS CAPABLE OF PRODUCING WIND GUSTS TO NEAR 40 MPH AND SMALL HAIL TO NEAR DIME SIZE... LAT...LON 2654 8039 2637 8022 2625 8046 2637 8056 TIME...MOT...LOC 2314Z 243DEG 17KT 2640 8029 $$ TINGLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 2:30 PM EDT, 3 hours 49 minutes earlier.
Area forecast discussion, Apr 6, 2:30 PM EDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 230 PM EDT SUN APR 6 2008 .DISCUSSION... FOR THE REST OF THE AFTERNOON INTO EARLY EVENING...CONVECTION HAS FINALLY DEVELOPED ALONG THE WEST COAST SEA BREEZE ACROSS HENDRY AND COLLIER COUNTIES AND SHOULD CONTINUE MOVING NORTHEAST INTO THE LAKE OKEE REGION/PALM BEACH COUNTY. OTHER ISOLATED TO SCATTERED ACTIVITY MAY DEVELOP FURTHER SOUTH ACROSS MIAMI-DADE AND BROWARD COUNTIES WHERE THE EAST AND WEST COAST SEA BREEZES MERGE...AND THIS TREND SHOULD CONTINUE WITH SLOW NE MOVEMENT BACK TOWARDS THE METRO AREAS EXPECTED HERE AS WELL. COMPLEX/UNCERTAIN FORECAST SHAPING UP FOR THE NEXT 24 HOURS. CURRENTLY...SFC TROUGH LIES ACROSS NORTH FL/BIG BEND AREA. WATER VAPOR IMAGERY SHOWS ONE SHORTWAVE SOUTH OF THE FL PANHANDLE WITH AN ASSOCIATED LARGE CONVECTIVE MASS...AND RUC STREAMLINE ANALYSIS SHOWS GOOD UPPER DIVERGENCE ACROSS THE EASTERN GULF ALONG AND JUST EAST OF THIS DISTURBANCE. MODELS DIFFER IN THE DETAILS...WITH THE NAM12 SAGGING THE SURFACE TROUGH SOUTH TO CENTRAL FL BY 12Z TOMORROW...WHILE THE GFS KEEPS IT FURTHER NORTH. CONCERNING THE SHORTWAVE...THE GFS ELONGATES THE ASSOCIATED CONVECTIVE MASS MOVING ONE PIECE NE ACROSS N FL WHILE THE SOUTHERN PIECE BREAKS OFF AND MOVES E/SE AND SAGS ACROSS CENTRAL FL THIS EVENING/EARLY TONIGHT AND THEN INTO SOUTH FL LATER TONIGHT/EARLY TOMORROW MORNING AHEAD OF THE MAIN TROUGH AXIS. WHILE THE GFS SOLUTION LOOKS LIKE CONVECTIVE FEEDBACK...GIVEN THE UPPER DIVERGENCE IN THE GULF AND CURRENT CONVECTIVE TRENDS IT MAY ACTUALLY HAVE THE RIGHT IDEA...AND WILL LEAN TOWARDS ITS SOLUTION THE NEXT 24 HRS...GIVEN NAM APPEARS TO HAVE INITIALIZED A BIT TOO FAR SOUTH WITH THIS SHORTWAVE...AND GIVEN BROAD/DIFFUSE NATURE OF SURFACE TROUGH AND LACK OF AN UPSTREAM KICKER DO NOT FEEL IT WILL SAG THAT FAR SOUTH...REMAINING FURTHER NORTH OVERNIGHT LIKE THE 09Z SREF ENSEMBLE MEAN SUGGESTS...IN BETTER AGREEMENT WITH THE GFS. FORECAST WILL AGAIN BE HIGHLY DEPENDANT ON CONVECTIVE EVOLUTION ACROSS THE GULF THIS AFTERNOON/EVENING AND ANY ASSOCIATED BOUNDARIES THAT EMANATE FROM IT. WHATEVER CONVECTION THAT DOES MOVE THROUGH LATER TONIGHT/TOMORROW MORNING COULD BE SIMILAR TO LAST NIGHTS ROUND...WITH SOME STRONG WINDS OF 40 TO 50 MPH AND HEAVY RAINFALL...BUT EXPECT WEAK OVERALL SHEAR/LAPSE RATES AND NOCTURNAL COOLING WILL PREVENT A SEVERE WX OUTBREAK. SURFACE RIDGE BUILDING OVER THE MID ATLANTIC WILL FINALLY GIVE THE SFC TROUGH SOME PUSH THROUGH THE CWA MONDAY AFTERNOON. SFC FLOW VEERS TO SW OR WSW AHEAD OF IT WHICH SHOULD ALLOW THINGS TO WARM UP ACROSS THE SOUTHERN EAST COAST AREAS IF CONVECTIVE DEBRIS CAN CLEAR SOME. HIGHS COULD CLIMB INTO THE UPPER 80S AS A RESULT...BUT GIVEN HIGHLY UNCERTAIN CONVECTIVE EVOLUTION OVERNIGHT WILL NOT GO AS WARM AS THIS PATTERN FAVORS CLIMATOLOGICALLY. LOCATIONS TO THE NORTH SHOULD STAY COOLER AS WINDS SHIFT N AND THEN NE DURING THE AFTERNOON. MODELS CONTINUE TO GENERATE PRECIP AS THE TROUGH MOVES THROUGH TOMORROW AFTERNOON...BUT THIS AGAIN WILL BE DEPENDANT ON EVOLUTION TONIGHT. IF GFS SCENARIO DOES INDEED PAN OUT...WOULD EXPECT THE WSW SFC FLOW AHEAD OF THE TROUGH TO LIMIT MOISTURE RECOVERY AND CONVERGENCE...AND THUS LIMIT OVERALL PRECIP THREAT AFTER THE MORNING HOURS. THEREAFTER...SFC RIDGE MOVES SLOWLY INTO THE WESTERN ATLANTIC TUESDAY THROUGH THE END OF THE WEEK WITH PREVAILING NE FLOW...AND MID-LEVEL RIDGING BUILDS OVERHEAD. WHILE ENOUGH MOISTURE MAY LINGER FOR A FEW AFTERNOON SHOWERS ACROSS WESTERN AREAS TUESDAY...THE BULK OF THE REMAINDER OF THE WEEK LOOKS DRY AND WARM. IF THIS PATTERN DOES PAN OUT...STRONG SUBSIDENCE AND OFFSHORE FLOW COULD LEAD TO WARMER THAN GUIDANCE TEMPERATURES ALONG THE WEST COAST/NAPLES AREA ONCE AGAIN. && .AVIATION... VFR CONDITIONS ARE EXPECTED TO CONTINUE MOST OF THE TIME THROUGH MONDAY MORNING. HOWEVER BRIEF PERIODS OF IFR CONDITIONS ARE A DISTINCT POSSIBILITY PARTICULAR THIS AFTERNOON AND EVENING ALONG THE EAST COAST SITES WITH ANY THUNDERSTORM IN THE VICINITY. THIS POSSIBILITY IS HIGHEST FOR PBI THAN THE OTHER SITES. ADDITIONAL ACTIVITY IS LIKELY OVERNIGHT AS A FRONTAL TROUGH APPROACHES THE AREA FROM THE NORTH. ALTHOUGH HIGHLY UNCERTAIN AT THIS TIME...ANY STORM ACTIVITY ACCOMPANYING THIS FEATURE COULD ALSO RESULT IN BRIEF PERIODS OF IFR CONDITIONS. MAIN CONCERN ALONG WITH ANY OF THIS ACTIVITY WILL ALSO BE WIND SHIFTS ASSOCIATED WITH OUTFLOW BOUNDARIES. && .MARINE... S TO SW WINDS CONTINUE INTO TOMORROW MORNING AROUND 15 KTS...THEN BECOME NW THEN NE FROM NORTH TO SOUTH AS WEAK SURFACE TROUGH PASSES THROUGH. NE WINDS WILL CONTINUE INTO THE MIDDLE OF THE WEEK ACROSS THE LOCAL WATERS...AND IF SURFACE LOW DEVELOPS OFF THE CAROLINA COAST AS ADVERTISED BY SOME MODELS...THERE COULD BE A 3 TO 4 FT SWELL MOVING SW TO OUR LOCAL WATERS BEGINNING LATE WEDNESDAY AND LASTING THROUGH THURSDAY. FETCH AT THIS TIME WOULD FAVOR GREATEST IMPACT AT PALM BEACH COAST AS BAHAMAS WILL SHIELD AREAS FURTHER SOUTH FROM MORE THAN A 1 TO 2 FT SWELL. && .FIRE WEATHER... NO CONCERNS...SLIGHTLY LOWER DEWPOINTS WILL MOVE IN AND MIX DOWN ACROSS THE WESTERN INTERIOR TUESDAY AND WEDNESDAY...BUT RHS SHOULD NOT DROP BELOW 40 PERCENT. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 70 85 70 82 / 60 60 20 20 FORT LAUDERDALE 71 85 72 83 / 60 60 20 20 MIAMI 72 87 72 84 / 60 60 20 20 NAPLES 71 84 67 88 / 70 40 20 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE/FIRE: STRASSBERG AVIATION: PS
Hazardous weather outlook, Apr 6, 3:30 PM EDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 330 PM EDT SUN APR 6 2008 FLZ063-066>075-168-172>174-070000- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 330 PM EDT SUN APR 6 2008 ...HIGH RISK OF RIP CURRENTS THROUGH THE EARLY EVENING EAST COAST... ...CHANCE THUNDERSTORMS MAINLY INTERIOR/EAST COAST THROUGH EVENING... ...CHANCE THUNDERSTORMS MOST AREAS OVERNIGHT... ...ONE OR TWO STRONG STORMS POSSIBLE THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS: THERE IS A CHANCE OF THUNDERSTORMS MAINLY ACROSS INTERIOR PORTIONS OF SOUTH FLORIDA AND THE SOUTHEAST FLORIDA COAST THIS AFTERNOON AD EVENING AND ACROSS MOST OF SOUTH FLORIDA TONIGHT. LIGHTNING STRIKES WILL BE THE PRIMARY HAZARD ALONG WITH GUSTY WINDS. THERE IS ALSO A SLIGHT POSSIBILITY OF SMALL HAIL WITH ANY STORM THAT DEVELOPS THIS AFTERNOON AND EVENING. LOCALLY HEAVY DOWNPOURS THAT COULD RESULT IN PONDING OF WATER IN POOR DRAINAGE AREAS COULD ALSO OCCUR WITH THE STRONGEST STORMS. RIP CURRENTS: THERE IS A HIGH RISK OF RIP CURRENTS THIS AFTERNOON AND EARLY EVENING OVER THE EAST COAST BEACHES. THE RISK IS HIGH SINCE RESCUES HAVE ALREADY BEEN REPORTED AND THE LOW TIDE HAS OCCURRED THIS MID AFTERNOON. TORNADOES: THERE IS A REMOTE POSSIBILITY OF A BRIEF WEAK TORNADO ALONG ANY THUNDERSTORM THAT DEVELOPS ALONG THE SEA BREEZE FRONT THIS AFTERNOON AND EVENING ALONG THE SOUTHEAST FLORIDA COAST. WIND: THERE IS A SLIGHT POSSIBILITY THAT THE STRONGEST STORMS THIS AFTERNOON AND EVENING PRODUCE WIND GUSTS OF UP TO 45 MPH. HAIL: THERE IS A SLIGHT POSSIBILITY THAT THE STRONGEST STORMS THIS AFTERNOON AND EVENING PRODUCE PEA TO DIME SIZE HAIL. FLOODING: MINOR FLOODING OF POOR DRAINAGE AREAS IS POSSIBLE IN LOCATIONS THAT RECEIVE HEAVY DOWNPOURS THIS AFTERNOON AND ON THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE REGION MONDAY AND TUESDAY, WITH THE HIGHEST CHANCES DURING THE AFTERNOON HOURS. STRONG THUNDERSTORMS WILL ALSO BE POSSIBLE EACH AFTERNOON, WITH GUSTY WINDS, SMALL HAIL, AND FREQUENT LIGHTNING STRIKES BEING THE PRIMARY HAZARDS. OTHERWISE, A NORTHEAST SWELL MAY AFFECT THE ATLANTIC WATERS FROM WEDNESDAY THROUGH THE FIRST PART OF NEXT WEEKEND. THIS WOULD RESULT IN AN INCREASING THREAT FOR RIP CURRENTS THROUGH THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH MONDAY MORNING. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. PS
In the hours before
Special weather statement, Apr 6, 4:15 PM EDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
415 PM EDT SUN APR 6 2008
FLZ067-062045-
INLAND PALM BEACH COUNTY FL-
415 PM EDT SUN APR 6 2008
...STRONG THUNDERSTORMS MOVING ACROSS WESTERN PALM BEACH COUNTY...
AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PAHOKEE TO BELLE
GLADE TO HOLEY LAND WILDLIFE MANAGEMENT AREA...MOVING NORTHEAST AT
AROUND 18 MPH.
THESE STORMS WILL AFFECT...
PAHOKEE...
CANAL POINT...
BELLE GLADE...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO NEAR 40
MPH...DIME-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. WIND
GUSTS OF UP TO 40 MPH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND
BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING
UNTIL THE STORM PASSES.
LAT...LON 2677 8042 2644 8048 2641 8074 2665 8070
2670 8074 2677 8075 2678 8072 2675 8071
2676 8070 2681 8070 2685 8065 2690 8062
2693 8062 2695 8059
TIME...MOT...LOC 2015Z 243DEG 15KT 2686 8070 2669 8060
2642 8066
TINGLERSpecial weather statement, Apr 6, 5:25 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 525 PM EDT SUN APR 6 2008 FLZ067-071-062200- INLAND PALM BEACH COUNTY FL-INLAND BROWARD COUNTY FL- 525 PM EDT SUN APR 6 2008 ...STRONG THUNDERSTORM MOVING ACROSS THE EVERGLADES... AT 523 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR INTERSECTION ALLIGATOR ALLEY AND MIAMI CANAL...MOVING NORTHEAST AT 17 MPH. THIS STORM WILL AFFECT... THE EVERGLADES NORTH OF INTERSTATE 75... HIGHWAY 27 FROM INTERSTATE 75 TO OKEELANTA... FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...DIME-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. ALSO...THIS STORM IS DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR TORNADOES. LAT...LON 2644 8053 2622 8038 2614 8069 2620 8077 TIME...MOT...LOC 2125Z 246DEG 14KT 2618 8068 TINGLER
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 12:13 AM EDT | Special Marine Warning | MFL | 62 min | |
| Apr 6, 12:30 AM EDT | Special Weather Statement | MFL | Glades, Hendry | 30 min |
| Apr 6, 12:51 AM EDT | Special Marine Warning | MFL | 54 min | |
| Apr 6, 1:01 AM EDT | Special Weather Statement | MFL | Collier, Glades, Hendry | 29 min |
| Apr 6, 1:43 AM EDT | Special Marine Warning | MFL | 62 min | |
| Apr 6, 1:51 AM EDT | Special Weather Statement | MFL | Broward, Collier, Hendry, Monroe, Palm Beach | 54 min |
| Apr 6, 2:08 AM EDT | Areal Flood Advisory | MFL | Collier, Monroe | 3 hr |
| Apr 6, 2:43 AM EDT | Special Marine Warning | MFL | 62 min | |
| Apr 6, 2:53 AM EDT | Special Weather Statement | MFL | Broward, Monroe, Palm Beach | 52 min |
| Apr 6, 3:39 AM EDT | Special Weather Statement | MFL | Broward, Miami-Dade, Monroe, Palm Beach | 51 min |
| Apr 6, 3:51 AM EDT | Special Marine Warning | MFL | 54 min | |
| Apr 6, 4:10 AM EDT | Special Marine Warning | MFL | 35 min | |
| Apr 6, 4:21 AM EDT | Special Weather Statement | MFL | Miami-Dade | 24 min |
| Apr 6, 4:44 AM EDT | Special Marine Warning | MFL | 61 min | |
| Apr 6, 4:53 AM EDT | Special Weather Statement | MFL | Miami-Dade | 52 min |
| Apr 6, 5:48 AM EDT | Special Marine Warning | MFL | 57 min | |
| Apr 6, 6:46 AM EDT | Special Marine Warning | MFL | 59 min | |
| Apr 6, 7:45 AM EDT | Special Marine Warning | MFL | 45 min | |
| Apr 6, 3:44 PM EDT | Marine Weather Statement | MFL | 4 hr | |
| Apr 6, 4:15 PM EDT | Special Weather Statement | MFL | Palm Beach | 30 min |
| Apr 6, 5:25 PM EDT | Special Weather Statement | MFL | Broward | 35 min |
| Apr 6, 5:46 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Palm Beach | 29 min |
| Apr 6, 5:52 PM EDT | Tornado Warning | MFL | Broward | 20 min |
| Apr 6, 7:17 PM EDT | Special Weather Statement | MFL | Palm Beach | 28 min |
| Apr 6, 7:37 PM EDT | Special Weather Statement | MFL | Broward | 23 min |
| Apr 6, 7:49 PM EDT | Tornado Warning | MFL | Broward | 26 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.